Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 15, 2012, 4:42 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 63 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 4:42 PM EDT (20:42 UTC)
- Expired
- May 15, 2012, 5:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:45 PM EDT | HAIL 1.75 | Savannah Airport, GA | TRAINED SPOTTER AT THE SAVANNAH AIRPORT REPORTED TWO MINUTES OF HAIL UP TO THE SIZE OF GOLF BALLS. |
| May 15, 4:47 PM EDT | HAIL 1 | 3 Nne Burroughs, GA | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT BERWICK PLANTATION. |
| May 15, 4:51 PM EDT | HAIL 1.5 | 1 Sse Savannah Airport, GA | |
| May 15, 4:52 PM EDT | HAIL 1 | Garden City, GA | QUARTER SIZE HAIL COVERING THE GROUND. |
| May 15, 4:52 PM EDT | HAIL 1.75 | 3 E Garden City, GA | GOLFBALL SIZE HAIL FELL ON FOUNDATION DRIVE. |
| May 15, 4:53 PM EDT | HAIL 1 | Savannah Airport, GA | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT THE SAVANNAH AIRPORT. |
| May 15, 4:55 PM EDT | HAIL 1 | 1 E Port Wentworth, GA | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL THAT FELL FOR 2 MINUTES. |
| May 15, 4:55 PM EDT | HAIL 1.75 | 1 E Garden City, GA | |
| May 15, 4:55 PM EDT | HAIL 1.75 | Port Wentworth, GA | GOLFBALL SIZE HAIL ON BONNEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS52 KCHS 152042 SVRCHS GAC029-051-103-179-SCC013-053-152145- /O.NEW.KCHS.SV.W.0066.120515T2042Z-120515T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 442 PM EDT TUE MAY 15 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA... NORTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA... EASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... NORTH CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA... SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 545 PM EDT * AT 442 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...NEAR I-16/I-95 INTERCHANGE...MOVING NORTHEAST AT 30 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... WHITE BLUFF...WINDSOR FOREST...I-16/I-95 INTERCHANGE... BLOOMINGDALE...POOLER...SAVANNAH...SAVANNAH AIRPORT...PORT WENTWORTH...MONTEITH...MEINHARD... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3255 8126 3224 8066 3191 8124 3197 8148 TIME...MOT...LOC 2042Z 214DEG 26KT 3206 8124 $$ JAQ
5 follow-up statements
693 WWUS52 KCHS 152051 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 451 PM EDT TUE MAY 15 2012 GAC029-051-103-179-SCC013-053-152145- /O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/ EFFINGHAM GA-LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-BEAUFORT SC- 451 PM EDT TUE MAY 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHWESTERN BEAUFORT...NORTHERN CHATHAM...SOUTHERN JASPER... CENTRAL BRYAN...NORTH CENTRAL LIBERTY AND EASTERN EFFINGHAM COUNTIES... AT 450 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM NEAR SAVANNAH AIRPORT...MOVING NORTHEAST AT 30 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DESTRUCTIVE WINDS IN EXCESS OF 70 MPH... HAIL TO THE SIZE OF HEN EGGS... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLOOMINGDALE...EBENEZER...GARDEN CITY...HUTCHINSON ISLAND... POOLER...PORT WENTWORTH...RICHMOND HILL...RINCON...SAVANNAH... SAVANNAH AIRPORT...SPRINGFIELD...THUNDERBOLT...WHITE BLUFF... BLUFFTON...CALAWASSIE ISLAND...HARDEEVILLE...JASPER AND TILLMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3255 8126 3224 8066 3191 8124 3197 8148 TIME...MOT...LOC 2050Z 214DEG 26KT 3211 8120 $$ JAQ
535 WWUS52 KCHS 152058 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 458 PM EDT TUE MAY 15 2012 GAC029-179-152107- /O.CAN.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/ LIBERTY GA-BRYAN GA- 458 PM EDT TUE MAY 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRYAN AND NORTH CENTRAL LIBERTY COUNTIES HAS BEEN CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. LAT...LON 3249 8115 3224 8066 3202 8110 3210 8127 TIME...MOT...LOC 2057Z 213DEG 30KT 3217 8110 $$ GAC051-103-SCC013-053-152145- /O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/ EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC- 458 PM EDT TUE MAY 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHWESTERN BEAUFORT...NORTHERN CHATHAM...SOUTHERN JASPER AND EAST CENTRAL EFFINGHAM COUNTIES... AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM NEAR PORT WENTWORTH...MOVING NORTHEAST AT 35 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DESTRUCTIVE WINDS IN EXCESS OF 70 MPH... HAIL TO THE SIZE OF HEN EGGS... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN CITY...HUTCHINSON ISLAND...POOLER...PORT WENTWORTH... SAVANNAH...SAVANNAH AIRPORT...BELLINGER HILL AREA... BLUFFTON...CALAWASSIE ISLAND...HARDEEVILLE...HILTON HEAD AIRPORT...JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN CITY AND TILLMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL ACROSS CHATHAM COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3249 8115 3224 8066 3202 8110 3210 8127 TIME...MOT...LOC 2057Z 213DEG 30KT 3217 8110 $$ JAQ
411
WWUS52 KCHS 152117
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT TUE MAY 15 2012
GAC051-103-152127-
/O.CAN.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
EFFINGHAM GA-CHATHAM GA-
517 PM EDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHATHAM AND EAST
CENTRAL EFFINGHAM COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3214 8093 3223 8114 3230 8110 3235 8114
3240 8118 3249 8115 3224 8066
TIME...MOT...LOC 2117Z 213DEG 30KT 3227 8100
$$
SCC013-053-152145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
JASPER SC-BEAUFORT SC-
517 PM EDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN BEAUFORT AND SOUTHERN JASPER COUNTIES...
AT 517 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LEVY...MOVING NORTHEAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...CALAWASSIE ISLAND...HARDEEVILLE...JASPER...
PRITCHARDVILLE...ROSE HILL...SUN CITY AND TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN CHATHAM COUNTY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3214 8093 3223 8114 3230 8110 3235 8114
3240 8118 3249 8115 3224 8066
TIME...MOT...LOC 2117Z 213DEG 30KT 3227 8100
$$
JAQ750
WWUS52 KCHS 152130
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT TUE MAY 15 2012
SCC013-053-152145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
JASPER SC-BEAUFORT SC-
530 PM EDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WEST CENTRAL BEAUFORT AND CENTRAL JASPER COUNTIES...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR OKATIE...MOVING NORTHEAST AT 35
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JASPER AND
TILLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3230 8095 3235 8114 3240 8118 3249 8115
3235 8088
TIME...MOT...LOC 2130Z 213DEG 30KT 3239 8098
$$
JAQ995
WWUS52 KCHS 152136
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE MAY 15 2012
SCC013-053-152146-
/O.EXP.KCHS.SV.W.0066.000000T0000Z-120515T2145Z/
JASPER SC-BEAUFORT SC-
536 PM EDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BEAUFORT AND
CENTRAL JASPER COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 536 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3230 8095 3235 8114 3240 8118 3249 8115
3235 8088
TIME...MOT...LOC 2136Z 213DEG 30KT 3243 8095
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:36 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 15, 3:36 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT TUE MAY 15 2012 .SYNOPSIS... BROAD LOW PRESSURE AT THE SURFACE AND ALOFT WILL LINGER ACROSS THE AREA THROUGH THURSDAY. STRONG HIGH PRESSURE WILL BUILD FROM THE NORTH AND NORTHEAST LATE IN THE WEEK AND PERSIST ACROSS THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... PRIMARY FORECAST ATTENTION CENTERS ON CONVECTION/SEVERE POTENTIAL INTO THIS EVENING. THE REGION REMAINS BENEATH A BROAD/DEEP LAYER CYCLONIC FLOW REGIME WHICH WILL BE PUNCTUATED BY NUMEROUS/EMBEDDED MESOSCALE BOUNDARIES. IN THE NEAR TERM...THUNDERSTORMS WILL INCREASE IN COVERAGE BY LATE AFTERNOON AS MID LEVEL DRY AIR LIFTS NORTH OF THE FORECAST AREA... THE SEA BREEZE GRADUALLY PUSHES INLAND AND ONGOING CONVECTION PRODUCES OUTFLOW BOUNDARIES. THEN...SCATTERED TO NUMEROUS MULTICELL THUNDERSTORMS WILL DEVELOP DISSIPATE INTO THIS EVENING. SBCAPES 2500-3000 J/KG....DOWNDRAFT CAPES EXCEEDING 1000 J/KG AND WET BULB ZERO HEIGHTS AROUND 10 KFT AGL WILL SUPPORT OCCASIONAL PULSE SEVERE THUNDERSTORMS WITH DAMAGING MICROBURSTS AND LARGE HAIL...ESPECIALLY WHERE THUNDERSTORM/MESOSCALE BOUNDARY INTERACTIONS OCCUR. DUE TO THE SYNOPTIC SCALE CYCLONIC FLOW REGIME AND THESE THERMODYNAMIC PARAMETERS...SEVERE THUNDERSTORM WATCH 278 IS IN EFFECT UNTIL 9 PM. PER DIURNAL TRENDS...THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY TONIGHT...AND THE REGION SHOULD BECOME MAINLY PRECIPITATION FREE OVERNIGHT. OVERNIGHT INTO EARLY WEDNESDAY...AREAS OF STRATUS AND/OR FOG COULD DEVELOP WHERE HEAVY RAIN OCCURS THIS AFTERNOON/EVENING. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... ALTHOUGH A BROAD UPPER TROUGH WILL PERSIST OVER THE SOUTHEAST UNITED STATES WEDNESDAY THROUGH FRIDAY...THE PRIMARY UPPER LOW WILL MOVE THROUGH THE FORECAST AREA THURSDAY AND OFFSHORE BY FRIDAY. QUITE A BIT OF SHORTWAVE ENERGY LIFTING OUT OF THE NORTHEAST GULF OF MEXICO WEDNESDAY AND THURSDAY...COINCIDENT WITH RELATIVELY MOIST BOUNDARY LAYER AND DIURNAL HEATING...SHOULD RESULT IN GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE AFTERNOONS. A COLD FRONT IS PROGGED TO DROP INTO THE NORTHERN HALF OF THE AREA ON THURSDAY WHICH WILL PROVIDE AN ADDITIONAL FOCUS FOR CONVECTION. SEVERE THUNDERSTORMS CANNOT BE RULED OUT WEDNESDAY OR THURSDAY DUE TO THE ABUNDANCE OF FORCING MECHANISMS AND REASONABLY HIGH CONVECTIVE INDICES. THE FRONT WILL DROP THROUGH THURSDAY NIGHT WITH HIGH PRESSURE BUILDING DOWN THE COAST ON FRIDAY. CONVECTION WILL STILL BE POSSIBLE OVER OUR FAR SOUTHERN GA ZONES AS THE FRONT STALLS ALONG THE ALTAMAHA RIVER. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE LONG TERM PERIODS ARE STILL SOMEWHAT UNCERTAIN AT THIS TIME. LATEST INDICATIONS ARE THAT A STRONG AND EXPANSIVE AREA OF SURFACE HIGH PRESSURE IN THE NW ATLANTIC WILL EXTEND ACROSS THE LOCAL AREA LATE IN THE WEEK INTO EARLY NEXT WEEK. MEANWHILE...FAR OFF THE COAST NEAR 30 WEST THERE ARE STILL SOME INDICATIONS THAT A COLD CORE OR HYBRID LOW WILL FORM AS A CLOSED LOW DEVELOPS ALOFT OVER OR NEAR THE SE COAST. IN REGARDS TO SENSIBLE WEATHER...AND PROVIDED ANY ATLANTIC LOW STAYS FAR OFFSHORE...WE/RE LOOKING AT CONDITIONS GENERALLY DRIVEN BY LOW LEVEL CONVERGENCE WITHIN THE CLOCKWISE FLOW AROUND THE NW ATLANTIC RIDGE. THIS ALONG WITH A GRADUAL RETURN OF MOISTURE WILL CAUSE A DAY TO DAY INCREASE IN SHOWERS AS THEY PROGRESS FURTHER NORTH EACH DAY. SLIGHT CHANCE POPS WILL BE RESTRICTED TO SOUTH OF I-16 IN SE GA SATURDAY...WITH SLIGHT CHANCE TO CHANCE POPS OVER EASTERN AND SOUTHERN SECTIONS SUNDAY. FOR MONDAY AND TUESDAY WE/LL SHOW SLIGHT CHANCE POPS ALL AREAS. TEMPS WILL AVERAGE CLOSE TO WHAT IS EXPECTED FOR THAT TIME OF YEAR. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... MAINLY VFR. HOWEVER...THUNDERSTORMS SHOULD IMPACT BOTH TERMINALS...ESPECIALLY KSAV...THIS AFTERNOON INTO EARLY EVENING. EXPECT AMENDMENTS TO ADDRESS NEAR TERM CONVECTIVE TRENDS. THEN...LOW CHANCE OF MVFR OR LOWER CONDITIONS LATE TONIGHT INTO EARLY WEDNESDAY IN A SHOWER...STRATUS AND/OR FOG. THUNDERSTORMS ARE EXPECTED TO REDEVELOP WEDNESDAY...BUT MAINLY 18Z OR LATER. EXTENDED AVIATION OUTLOOK...PERIODIC MVFR OR LOWER CONDITIONS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY DUE TO DIURNAL SHRA/TSRA. VFR CONDITIONS WITH GUSTY WINDS WILL OCCUR FRIDAY AND SATURDAY. && .MARINE... THUNDERSTORMS COULD LOCALLY ALTER WINDS THIS AFTERNOON INTO TONIGHT. OTHERWISE...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH TONIGHT. THE LOCAL WATERS WILL REMAIN IN AN AREA OF S TO SW FLOW ON THE EAST SIDE OF BROAD LOW PRESSURE. SEA BREEZE ENHANCEMENT COULD SUPPORT LOCAL WINDS AS HIGH AS 15-20 KT THIS AFTERNOON/EARLY EVENING...ESPECIALLY ON CHARLESTON HARBOR. OTHERWISE...WINDS OF 15 KTS OR LESS ARE EXPECTED. MAINTAINED SEAS FROM 2-4 FT WITHIN 20 NM TO 4 FT 20-60 NM. OUTSIDE OF ISOLATED TO SCATTERED CONVECTION...WIND AND SEA CONDITIONS ACROSS THE MARINE AREA WILL BE SOMEWHAT QUIET WEDNESDAY THROUGH THURSDAY. HOWEVER...CONDITIONS WILL CHANGE FOR THE WORSE ON FRIDAY...AS STRONG HIGH PRESSURE BUILDS FROM THE NORTH AND NE. THAT HIGH WILL THEN PERSIST OVER THE MARINE AREA THROUGH THE WEEKEND... WITH A PINCHING OF THE PRESSURE GRADIENT TO CAUSE HIGHER WINDS AND LARGER SEAS FRIDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES SEEM ALMOST A CERTAINTY DURING THAT TIME. RIP CURRENTS...AN ELEVATED RISK OF RIP CURRENTS APPEARS LIKELY AT THE BEACHES FRIDAY THROUGH MONDAY...WITH A PERSISTENT AND AT LEAST A MODERATE NE AND EAST WIND TO PREVAIL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...SPR SHORT TERM...JRL LONG TERM... AVIATION...SPR MARINE...JRL/SPR
Hazardous weather outlook, May 15, 2:57 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 257 PM EDT TUE MAY 15 2012 AMZ330-350-352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040- 042>045-047-052-161900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 257 PM EDT TUE MAY 15 2012 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. AMZ374-161900- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 257 PM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-161900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 257 PM EDT TUE MAY 15 2012 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RIP CURRENTS...MODERATE ONSHORE FLOW AND LOW END SWELLS WILL LEAD TO AN ELEVATED RISK FOR RIP CURRENTS LATE THIS WEEK INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 15, 3:50 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 S TOWNSEND 31.49N 81.52W
05/15/2012 E1.00 INCH MCINTOSH GA 911 CALL CENTER
LAW ENFORCEMENT RELAYED QUARTER SIZE HAIL ALONG HIGHWAY
57.
&&
EVENT NUMBER CHS1200151
BDCLocal storm report, May 15, 4:07 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL RICEBORO 31.74N 81.43W
05/15/2012 E0.88 INCH LIBERTY GA 911 CALL CENTER
LIBERTY COUNTY WARNING POINT REPORTED NICKEL SIZE HAIL
IN RICEBORO.
&&
EVENT NUMBER CHS1200152
BDCLocal storm report, May 15, 4:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 NW RICEBORO 31.74N 81.44W
05/15/2012 LIBERTY GA 911 CALL CENTER
LIBERTY COUNTY WARNING POINT RELAYED A REPORT OF A TREE
DOWN ACROSS HIGHWAY 119 AND HIGHWAY 17.
&&
EVENT NUMBER CHS1200153
BDCLocal storm report, May 15, 4:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM LIGHTNING 1 NW FLEMINGTON 31.87N 81.58W
05/15/2012 LIBERTY GA 911 CALL CENTER
LIGHTNING IGNITED A SMALL BRUSH FIRE APPROXIMATELY 50
FEET FROM A RESIDENCE.
&&
EVENT NUMBER CHS1200154
JRLLocal storm report, May 15, 4:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 N KELLER 31.89N 81.26W
05/15/2012 E1.00 INCH BRYAN GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL IN KELLER.
&&
EVENT NUMBER CHS1200155
BDCLocal storm report, May 15, 4:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 2 N RICEBORO 31.76N 81.43W
05/15/2012 LIBERTY GA 911 CALL CENTER
LIBERTY COUNTY WARNING POINT REPORTED A TREE DOWN AT
THE INTERSECTION OF BIG OAK AND OAK CREEK ROAD. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200156
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:31 PM EDT | Special Weather Statement | CHS | Candler | 29 min |
| May 14, 10:16 PM EDT | Special Weather Statement | CHS | Tattnall | 29 min |
| May 15, 3:25 AM EDT | Special Marine Warning | CHS | 95 min | |
| May 15, 3:17 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
| May 15, 3:28 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 62 min |
| May 15, 3:54 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 20 min |
| May 15, 4:19 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 56 min |
| May 15, 5:28 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| May 15, 5:01 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| May 15, 5:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 65 min |
| May 15, 5:48 PM EDT | Special Weather Statement | CHS | Allendale | 27 min |
| May 15, 6:01 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| May 15, 6:34 PM EDT | Special Weather Statement | CHS | Dorchester | 26 min |
| May 15, 6:36 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| May 15, 6:57 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.